MAUDE Adverse Event Report: BOSTON SCIENTIFIC - GALWAY PROMUS PREMIER¿; STENT, CORONARY, DRUG-ELUTING

BOSTON SCIENTIFIC - GALWAY PROMUS PREMIER¿; STENT, CORONARY, DRUG-ELUTING
Model Number H7493952820350
Medical Device Problem Codes Device Damaged by Another Device (2915); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/28/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device is a combination product.(b)(4).Device evaluated by mfr: the device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.(b)(4).
 
Event or Problem Description
Same case as mdr id: 2134265-2017-07444.It was reported that the stent was explanted.The target lesion was located in a tortuous and very calcified left main artery to ramus.A 3.50x20mm promus premier¿ drug-eluting stent was advanced to the distal ramus however; the left main kept preventing the device from being delivered.The 3.50x20mm promus premier¿ drug-eluting stent was then deployed in the left main.A 2.25x12 mm stent was then advanced and successfully deployed in the distal ramus.A 2.25 x 24mm synergy ii drug-eluting stent was then advanced but had difficulty advancing.A non-bsc guide extension was catheter was used and the synergy stent was re-advanced.However, it was noted that the proximal edge was damaged by the non-bsc guide extension catheter.The guide extension catheter and the synergy stent were removed together and it was noted that there was no stent on the balloon.The stent had stripped off onto the left main inside the previously implanted promus premier¿ stent.A non-bsc guide wire was then advanced however, it became tangled up with the dislodged stent.The tangled guide wire was removed however both the dislodged synergy stent and the promus premier¿ stent were also removed.A 3x18mm non-bsc stent was deployed in the left main.The physician was not able to deliver a stent on the proximal lesion.No further patient complications were reported and the patient¿s status was fine.
 
Additional Manufacturer Narrative
Device evaluated by mfr: two stents were returned for analysis attached to two guidewires.The stent delivery catheter (sdc) was not returned.A visual and microscopic examination of the stents revealed that there were two stents which were damaged and entangled and could not be separated.One stent was inside the other.The struts of the outer stent were stretched out and appeared to have been expanded.The struts of the inner stent did not appear to have been expanded.Therefore the outer stent appeared to be the explanted promus stent and the inner stent appeared to be the dislodged synergy stent.Two guidewires were returned.One guidewire was going through the inner lumen on the inner stent and the other guidewire was tangled in the outer stent.No other issues were identified during the product analysis.The manufacturing batch record review confirmed that the device met all material, assembly and performance specifications.The most probable cause of the reported difficulties may be due interaction with another device.(b)(4).
 
Event or Problem Description

Brand Name
PROMUS PREMIER¿
Common Device Name
STENT, CORONARY, DRUG-ELUTING
Manufacturer (Section D)
BOSTON SCIENTIFIC - GALWAY
MDR Report Key6727528
Report Number2134265-2017-07348
Device Sequence Number16486839
Product Code NIQ
UDI-Device Identifier08714729844808
UDI-Public(01)08714729844808(17)20180808(10)20298190
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
P110010
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/05/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/08/2018
Device Model NumberH7493952820350
Device Catalogue Number39528-2035
Device Lot Number20298190
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/24/2017
Initial Date Received by Manufacturer 07/05/2017
Supplement Date Received by Manufacturer08/14/2017
Initial Report FDA Received Date07/20/2017
Supplement Report FDA Received Date08/23/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;